MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM +6; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM +6; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1521-90-060
Medical Device Problem Codes Degraded (1153); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed in (b)(6) 2007.On (b)(6) 2021, the patient underwent the revision surgery due to the repeated dislocation.The surgeon commented that there were black deposits in the neck taper and head.Doi: (b)(6) 2007.Dor: (b)(6) 2021; unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the device was implanted nearly 11 years prior a need for revision surgery.It is not suspected any error in device manufacture was the root cause for the problems reported.A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : update 29-jun-2021: the investigation was re-opened upon receipt of the device.Examination of the returned device confirmed the presence of corrosion.Depuy considers the investigation closed.Should additional info be received, the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
9/10 COCR HEAD 28MM +6
Common Device Name
SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key11543614
Report Number1818910-2021-05743
Device Sequence Number17091676
Product Code JDI
UDI-Device Identifier10603295276654
UDI-Public10603295276654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1521-90-060
Device Catalogue Number152190060
Device Lot Number2296379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/19/2021
06/16/2021
07/10/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/20/2021
06/30/2021
07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 COCR HEAD 28MM +6; AML A PLUS 12.0 MM; CANCELLOUS BONE SCREW 6.5X15MM; CANCELLOUS BONE SCREW 6.5X20MM; CANCELLOUS BONE SCREW 6.5X25MM; DURALOC 1200 SERIES 50MM OD; ENDURON 10D 50OD X 28ID; 9/10 COCR HEAD 28MM +6; AML A PLUS 12.0 MM; CANCELLOUS BONE SCREW 6.5X15MM; CANCELLOUS BONE SCREW 6.5X20MM; CANCELLOUS BONE SCREW 6.5X25MM; DURALOC 1200 SERIES 50MM OD; ENDURON 10D 50OD X 28ID
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR